Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Quasi equilibrium approximations of the fixation index under neutrality: The finite and infinite island models
Stockholm University, Faculty of Science, Department of Mathematics.
Stockholm University, Faculty of Science, Department of Zoology.ORCID iD: 0000-0003-3342-8479
2013 (English)In: Theoretical Population Biology, ISSN 0040-5809, E-ISSN 1096-0325, Vol. 84, 9-24 p.Article in journal (Refereed) Published
Abstract [en]

The fixation index FST and the coefficient of gene differentiation GST are analyzed for the finite island model under short time spans, ignoring mutations. Dividing the reproduction cycle into the three steps–gamete formation, fertilization, and migration–we develop a new approach for computing quasi equilibrium formulas for FST (and GST). Our formulas generalize earlier ones and reveal that the equilibrium value of FST is influenced not only by the migration rate and local effective population size, Ne, but also by the local census size N, particularly so when the migration rate is high. The order of migration and fertilization is found to have a smaller effect on FST. A major advantage compared to previous approaches is that stochastic allele frequency of migrants is easily accommodated, thereby avoiding underestimation of FST for large migration rates.

Place, publisher, year, edition, pages
2013. Vol. 84, 9-24 p.
Keyword [en]
Effective population size, Fixation index, Island model, Migration, Quasi equilibrium, Reproduction
National Category
Mathematics Zoology
Research subject
Mathematics; Population Genetics
Identifiers
URN: urn:nbn:se:su:diva-84764DOI: 10.1016/j.tpb.2012.11.005ISI: 000315428400002OAI: oai:DiVA.org:su-84764DiVA: diva2:581388
Available from: 2013-01-01 Created: 2013-01-01 Last updated: 2017-12-06Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Hössjer, OlaRyman, Nils
By organisation
Department of MathematicsDepartment of Zoology
In the same journal
Theoretical Population Biology
MathematicsZoology

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 130 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf